MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA UHP BREAST TE 650CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA UHP BREAST TE 650CC; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP130RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent an unknown breast surgery with a mentor artoura breast tissue expander, 650cc saline prosthesis experienced right-sided deflation postoperative.The issue was diagnosed through physical examination.As a result, patient underwent removal on (b)(6) 2024.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on october 29, 2024: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample determined that no damage or anomalies were observed on the artoura uhp breast te 650cc tissue expander.Leak testing was performed in accordance with mentor procedures, and it revealed (3) three tears on the artoura uhp breast te 650cc tissue expander: on the anterior view tear (a) measuring approximately 0.3 cm and 0.2 cm tear (b), on the posterior view, 0.8 cm tear (c).A microscopic examination was performed on the edges the tears, and parallel striations were found in the whole area of the (3) three tears.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, a microscopic examination of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA UHP BREAST TE 650CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20390053
Report Number1645337-2024-11703
Device Sequence Number17779234
Product Code LCJ
UDI-Device Identifier00081317009559
UDI-Public(01)00081317009559(11)160624(17)230718(10)9930073
Combination Product (Y/N)N
PMA/510(K) Number
K150777
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTEXP130RUH
Device Lot Number9930073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer10/22/2024
10/29/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/23/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale